Alabama, 2008

Tornadoes and Hail in Alabama, April 11, 2008

April 11, 2008 · NWS HUN · 19 events in 5 counties and zones

A strong cold front pushed into northwest Alabama during the early afternoon hours on April 11th and moved east into Georgia after midnight. Unstable air and strong wind fields lead to numerous severe thunderstorms which produced large hail, damaging winds, and a few tornadoes.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$2.0 million
Crop damage
None recorded
Events
19

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS HUN wrote it up.

A strong cold front pushed into northwest Alabama during the early afternoon hours on April 11th and moved east into Georgia after midnight. Unstable air and strong wind fields lead to numerous severe thunderstorms which produced large hail, damaging winds, and a few tornadoes.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Huntsville, AL wrote its last area forecast discussion before the first event at Apr 11, 9:31 AM CST, 2 hours 44 minutes earlier.

Area forecast discussion, Apr 11, 9:31 AM CST, 2 hours 44 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE HUNTSVILLE AL
1031 AM CDT FRI APR 11 2008

.UPDATE...
WILL UPDATE GRIDS AND ZFP SHORTLY TO REFLECT UPDATED TRENDS AND TO
ADD NEW TORNADO WATCH.
&&

.DISCUSSION...
CONVECTIVE POTENTIAL STILL SENDING MIXED SIGNALS ACROSS NRN AL/SRN
MID TN ATTM. PRE-TROUGH ACTIVITY REMAINS UNIMPRESSIVE DUE TO A
PERSISTENT CAP ACROSS THE AREA. EARLIER INTENSIFICATION WITH THE
SQUALL LINE ACROSS WRN TN/NRN MS HAS LARGELY STAYED TO THE NORTH
WHERE THE MOST IMPRESSIVE LOW-LVL SHEAR EXISTS. BREAKS IN THE OVC
HAVE ALLOWED TEMPS TO BEGIN INCREASING...WITH MSL SHOWING THE
WARMEST CONDITIONS AT 75F. ACCORDINGLY...RUC-BASED SPC MESOANALYSIS
NOW INDICATES MLCAPES BEGINNING TO INCREASE ACROSS MOST OF MS AND
INTO NWRN AL...WITH VALUES EXCEEDING 500 J/KG IN OUR WRN COUNTIES...
AND EXCEEDING 1000 J/KG WEST OF TCL. STORM-RELATIVE HELICITY IN THE
LOWEST KM IS HIGHEST TO THE NW /WEST OF BNA/ BUT REMAINS HIGHER THAN
300 M2/S2 ACROSS THE HUN CWFA.

WILL BE INTERESTED TO SEE HOW THE SQUALL LINE EVOLVES WITH THIS
SYSTEM...AS CONVECTIVE TRENDS POINT TO A MARGINAL SVR WX EVENT AT
MOST. IN THE MEANTIME...WILL UPDATE GRIDS AND ZONES TO REFLECT ONLY
MINOR CHANGES TO THE TEMPS/DEWPTS/ETC. AND WILL PROBABLY NEED TO
INCREASE TEMPS SLIGHTLY TO ALLOW FOR SUNSHINE. CATEGORICAL POPS
STILL SEEM REASONABLE WITH THE LINE...BUT LITTLE HVY RAINFALL IS
ANTICIPATED OTHERWISE.
&&

.PREV DISCUSSION...ISSUED 256 AM CDT FRI APR 11 2008...
SHORT TERM...THROUGH SATURDAY NIGHT...A CLEARING SKY IS EXPECTED
BEHIND THE FRONT. WITH INCREASED INSOLATION...TEMPS ARE EXPECTED TO
WARM INTO 60S ON SATURDAY BEFORE FULL BRUNT OF CAA BEGINS DEVELOPING
SATURDAY NIGHT. TEMPS SHOULD DROP INTO THE UPPER 30S/LOWER 40S
DURING THE OVERNIGHT HOURS.

LONG TERM...SUNDAY THROUGH THURSDAY NIGHT...CAA SHOULD CONTINUE TO
STRENGTHEN AS THE POLAR AIR MASS CONTINUES ITS TRACK SOUTH WITH
STRONGER NORTHWEST WINDS. WITH THE BROAD TROUGH STILL SPINNING OVER
THE EASTERN HALF OF THE US...A COMBINATION OF WRAPAROUND MOISTURE
AND WEAK ISENTROPIC LIFT SHOULD KEEP CLOUDS OVER THE REGION ON
SUNDAY. WITH THE CLOUD COVER AND CAA...TEMPS WILL STRUGGLE TO REACH
INTO THE 50S. THERE IS A VORT MAX/SHORTWAVE TRACKING AROUND THE
BROAD TROUGH THAT MAY BRING ENOUGH MOISTURE WITH IT TO SPARK OF SOME
LIGHT SHOWERS...THUS THE REASON FOR THE SLIGHT CHANCE MAINLY SUNDAY
EVENING. TEMPS ARE EXPECTED TO DROP OVERNIGHT INTO THE LOWER 30S
EARLY MONDAY MORNING. AT THIS POINT...CONFIDENCE IS LOW IN THE
NECESSARY COMPONENTS FOR SNOW ON MONDAY MORNING WITH TIMING/MOISTURE
AVAILABILITY. WILL CONTINUE TO MONITOR MODEL TRENDS OVER THE NEXT
DAY OR SO. TEMPS SHOULD ONCE AGAIN STRUGGLE TO WARM MUCH INTO THE
50S.

CLOUDS SHOULD BEGIN CLEARING ON TUESDAY. SHOULD SEE TEMPS WARM INTO
THE 60S AS INSOLATION MODIFIES THE AIR MASS. A GENERAL WARMING TREND
SHOULD CONTINUE THROUGH THURSDAY AS SOUTHERLY FLOW AND WAA BUILDS AS
THE BACKSIDE OF A RIDGE BUILDS OVER THE REGION. DRY CONDITIONS
SHOULD DOMINATE THROUGH DAY 7/8 WITH TEMPS REACHING ABOVE NORMAL BY
THURSDAY.
&&

.HUN WATCHES/WARNINGS/ADVISORIES...
AL...NONE.
TN...NONE.
&&

MESO UPDATE...BCC
PREV DISCUSSION...77/LATIMER
Hazardous weather outlook, Apr 11, 7:35 AM CST, 4 hours 40 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE HUNTSVILLE AL
835 AM CDT FRI APR 11 2008

ALZ001>010-016-TNZ076-096-097-111900-
LAUDERDALE-COLBERT-FRANKLIN AL-LAWRENCE-LIMESTONE-MADISON-MORGAN-
MARSHALL-JACKSON-DE KALB-CULLMAN-MOORE-LINCOLN-FRANKLIN TN-
835 AM CDT FRI APR 11 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH ALABAMA AND PORTIONS OF
SOUTHERN MIDDLE TENNESSEE.

.DAY ONE...TODAY AND TONIGHT...

A POWERFUL SPRING STORM WILL MOVE FROM THE CENTRAL PLAINS TO THE
SOUTHERN GREAT LAKES BY LATE TONIGHT. A COLD FRONT EXTENDING SOUTH
OF THIS SYSTEM WILL MOVE ACROSS THE TENNESSEE VALLEY THIS EVENING.

WIDELY SCATTERED SHOWERS OR THUNDERSTORMS ARE POSSIBLE THIS
MORNING...BUT THE PRIMARY THREAT FOR SEVERE WEATHER WILL OCCUR ALONG
AND AHEAD OF A DEVELOPING SQUALL LINE. THIS LINE WILL APPROACH THE
AREA NEAR MIDDAY OR EARLY THIS AFTERNOON...AND SLOWLY WORK ITS WAY
EASTWARD. PRIMARY THREATS POSED BY SEVERE THUNDERSTORMS WILL BE
DAMAGING WINDS OVER 60 MPH AND LARGE HAIL. AN ISOLATED TORNADO
CANNOT BE RULED OUT.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY...

MUCH COLDER AIR WILL SLOWLY INFILTRATE THE TENNESSEE VALLEY DURING
THE WEEKEND IN THE WAKE OF THE FRONTAL PASSAGE. LOW TEMPERATURES MAY
FALL INTO THE LOWER AND MID 30S ON MONDAY AND TUESDAY MORNINGS.
DEPENDING ON CLOUD COVERAGE AND WINDS...FROST MAY DEVELOP...AND
FREEZING CONDITIONS ARE ALSO POSSIBLE.

.SPOTTER CALL TO ACTION STATEMENT...

ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT PERSONNEL IS
POSSIBLE LATER TODAY.

RSB/BCC

In the hours before

Special weather statement, Apr 11, 10:00 AM CST, 2 hours 15 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
1100 AM CDT FRI APR 11 2008

ALZ001-111700-
LAUDERDALE-
1100 AM CDT FRI APR 11 2008

...SIGNIFICANT WEATHER ALERT FOR WESTERN LAUDERDALE COUNTY UNTIL
NOON CDT...

AT 1055 AM CDT...SATELLITE IMAGERY AND NATIONAL WEATHER SERVICE
DOPPLER RADAR INDICATED THAT THUNDERSTORMS WERE INTENSIFYING ALONG A
LINE EXTENDING FROM SHILOH TENNESSEE TO CORINTH MISSISSIPPI...MOVING
NORTHEAST AT 45 MPH.

ONE HALF INCH DIAMETER HAIL AND WINDS UP TO 40 MPH ARE EXPECTED WITH
THESE STORMS.

* LOCATIONS IN OR NEAR THE PATH INCLUDE...
  PICKWICK LAKE.
  WATERLOO.
  WRIGHT.
  THREET.
  NATCHEZ TRACE PARKWAY.

SEEK SHELTER AND STAY AWAY FROM WINDOWS UNTIL THE STORMS HAVE PASSED.

STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO...OR YOUR LOCAL
TELEVISION STATIONS FOR LATER STATEMENTS AND POSSIBLE WARNINGS
CONCERNING THIS WEATHER SITUATION. A TORNADO WATCH REMAINS IN EFFECT
UNTIL 4 PM CDT FRIDAY AFTERNOON FOR NORTH ALABAMA AND MIDDLE
TENNESSEE.

BCC
Special weather statement, Apr 11, 10:18 AM CST, 1 hour 57 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
1118 AM CDT FRI APR 11 2008

ALZ004-111700-
LAWRENCE-
1118 AM CDT FRI APR 11 2008

...SIGNIFICANT WEATHER ALERT FOR LAWRENCE COUNTY UNTIL NOON CDT...

AT 1118 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
THAT THUNDERSTORMS WERE RAPIDLY DEVELOPING NEAR HALEYVILLE...MOVING
NORTHEAST AT 35 MPH.

DIME SIZE HAIL AND WINDS UP TO 40 MPH ARE EXPECTED WITH THESE STORMS.

* LOCATIONS IN OR NEAR THE PATH INCLUDE...
  BANKHEAD NATIONAL FOREST.
  MOUNT HOPE.
  LANDERSVILLE.
  WREN.
  MOULTON.

THIS THUNDERSTORM COULD INTENSIFY QUICKLY...SO BE READY TO ACT IF A
WARNING IS ISSUED.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 4 PM CDT FRIDAY AFTERNOON
FOR NORTH ALABAMA AND MIDDLE TENNESSEE.

BCC
Special weather statement, Apr 11, 10:48 AM CST, 1 hour 27 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
1148 AM CDT FRI APR 11 2008

ALZ001-002-111730-
COLBERT-LAUDERDALE-
1148 AM CDT FRI APR 11 2008

...SIGNIFICANT WEATHER ALERT FOR WESTERN COLBERT AND LAUDERDALE
COUNTIES UNTIL 1230 PM CDT...

AT 1145 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A CLUSTER OF STRENGTHENING THUNDERSTORMS FROM WATERLOO TO SANDY
SPRINGS MISSISSIPPI...MOVING NORTHEAST AT 45 MPH.

DIME SIZE HAIL AND WINDS UP TO 40 MPH ARE EXPECTED WITH THESE STORMS.

* LOCATIONS IN OR NEAR THE PATH INCLUDE...
  RIVERTON.
  WRIGHT.
  MAUD.
  MT HESTER.
  THREET.
  CLOVERDALE.

THIS THUNDERSTORM COULD INTENSIFY QUICKLY...SO BE READY TO ACT IF A
WARNING IS ISSUED.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 400 PM CDT FRIDAY AFTERNOON
FOR NORTHWESTERN ALABAMA AND CENTRAL TENNESSEE.

BCC
Special weather statement, Apr 11, 11:16 AM CST, 59 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
1216 PM CDT FRI APR 11 2008

ALZ002-111745-
COLBERT-
1216 PM CDT FRI APR 11 2008

...SIGNIFICANT WEATHER ALERT FOR WESTERN COLBERT COUNTY UNTIL 1245
PM CDT...

AT 1215 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A STRONG THUNDERSTORM JUST WEST OF MYNOT NEAR THE NATCHEZ TRACE
PARKWAY...MOVING NORTHEAST AT 40 MPH.

DIME SIZE HAIL AND WINDS UP TO 50 MPH ARE EXPECTED WITH THIS STORM.

* LOCATIONS IN OR NEAR THE PATH INCLUDE...
  MAUD.
  MYNOT.
  MARGERUM.
  MT HESTER.
  BARTON.
  PRIDE LANDING.

THIS THUNDERSTORM COULD INTENSIFY QUICKLY...SO BE READY TO ACT IF A
WARNING IS ISSUED.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 400 PM CDT FRIDAY AFTERNOON
FOR NORTHWESTERN ALABAMA AND CENTRAL TENNESSEE.

BCC
Special weather statement, Apr 11, 12:02 PM CST, 13 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
102 PM CDT FRI APR 11 2008

ALZ003-111830-
FRANKLIN-
102 PM CDT FRI APR 11 2008

...SIGNIFICANT WEATHER ALERT FOR SOUTHERN FRANKLIN COUNTY UNTIL
130 PM CDT...

AT 102 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A STRONG THUNDERSTORM 10 MILES SOUTH OF RED BAY...MOVING NORTHEAST
AT 45 MPH.

PEA SIZE HAIL...HEAVY RAIN AND WINDS UP TO 45 MPH ARE EXPECTED WITH
THIS STORM.

* LOCATIONS IN OR NEAR THE PATH INCLUDE...
  VINA.
  ATWOOD.
  HODGES.
  DUKETON.
  SPRUCE PINE.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 400 PM CDT FRIDAY AFTERNOON
FOR NORTHWESTERN ALABAMA AND CENTRAL TENNESSEE.

DJN

The radar

The Columbus AFB radar (KGWX), 61 km away, was scanning. The volume nearest the first event began at 18:15 UTC.

Open the radar archive at this moment

Event by event

8 hail, 6 tornado, 5 thunderstorm wind. Local standard time, as filed.

Hail, Franklin

When
April 11, 12:15 PM CST to 12:18 PM CST
Where
Franklin County, 0.33 mi SE of Hodges
Measured
0.88 in hail
Reported by
Public
Coordinates
34.327, -87.926

A severe thunderstorm produced nickel size hail in the Hodges community.

Hail, Cullman

When
April 11, 12:30 PM CST to 12:33 PM CST
Where
Cullman County, 0.44 mi SW of Crane Hill
Measured
1 in hail
Reported by
Emergency Manager
Coordinates
34.095, -87.054

A severe thunderstorm produced quarter size hail in the Crane Hill community.

Hail, Franklin

When
April 11, 12:30 PM CST to 12:33 PM CST
Where
Franklin County, 1.96 mi NW of Nix
Measured
1.25 in hail
Reported by
CoCoRaHS
Coordinates
34.370, -87.804

Half dollar diameter hail was reported.

Thunderstorm Wind, Cullman

When
April 11, 12:32 PM CST to 12:35 PM CST
Where
Cullman County, 4.48 mi SW of Jones Chapel
Measured
56 kt (64 mph) estimated gust
Property damage
$3,000
Reported by
Trained Spotter
Coordinates
34.170, -87.100

Severe thunderstorm winds blew down trees and power lines along highway 278 along the Cullman and Winston County line.

Hail, Cullman

When
April 11, 12:45 PM CST to 12:48 PM CST
Where
Cullman County, 1.14 mi W of Cullman Folsom Arpt
Measured
1.75 in hail
Reported by
Emergency Manager
Coordinates
34.270, -86.890

A severe thunderstorm produced damaging hail the size of golfballs in the Vinemont area near the intersection of highway 31 and county road 1285.

Tornado, Cullman

When
April 11, 12:46 PM CST to 12:47 PM CST
Where
Cullman County, 1.04 mi SSE of Vinemont to 0.87 mi SSE of Vinemont
Rating
EF0
Path length
0.17 mi
Path width
10 yd
Property damage
$2.0 million
Reported by
NWS Storm Survey
Coordinates
34.236, -86.864

An EF-0 Tornado with maximum winds of 60 mph, maximum path width of 10 yards, and path length of less than 1/4 of a mile developed briefly near the Vinemont area. This tornado produced tree and power line damage.

Tornado, Morgan

When
April 11, 1:06 PM CST to 1:07 PM CST
Where
Morgan County, 1.01 mi SW of Center Grove to 0.83 mi SE of Center Grove
Rating
EF0
Path length
1.23 mi
Path width
20 yd
Reported by
NWS Storm Survey
Coordinates
34.370, -86.643

Damage consistent with an EF-0 tornado occurred. The tornado produced maximum winds of 60 mph, a maximum path with of 20 yards, and a maximum path length of 1.2 miles. The tornado produced tree damage near the Hulaco community.

Thunderstorm Wind, Madison

When
April 11, 1:06 PM CST to 1:10 PM CST
Where
Madison County, Meridianville
Measured
56 kt (64 mph) estimated gust
Property damage
$3,000
Reported by
Broadcast Media
Coordinates
34.850, -86.570

Severe thunderstorm winds snapped three power poles just west of the Meridianville airport.

Tornado, Madison

When
April 11, 1:07 PM CST to 1:12 PM CST
Where
Madison County, 0.89 mi NE of Mt Leventov to 1.6 mi N of Stegers Store
Rating
EF0
Path length
3.78 mi
Path width
200 yd
Property damage
$10,000
Reported by
NWS Storm Survey
Coordinates
34.880, -86.610

A storm survey was completed in Madison County, Alabama just northeast of Meridianville. A tornado was determined to have touched down just southwest of Patterson Lane and Mount Lebanon Road where two irrigation systems were flipped over and two large trees were uprooted. Several small trees were also snapped on the east side of Mount Lebanon Road just south of Patterson Lane. A large tree was uprooted on the south side of Walker Lane, just east of highway 231/431. This damage is consistent with an EF-0 tornado with maximum wind speeds of 70 mph. The estimated path length was 3.8 miles with an estimated path width of 200 yards.

Tornado, Marshall

When
April 11, 1:16 PM CST to 1:18 PM CST
Where
Marshall County, 1.56 mi SE of Oleander to 2.15 mi E of Oleander
Rating
EF0
Path length
1.63 mi
Path width
30 yd
Property damage
$2,000
Reported by
NWS Storm Survey
Coordinates
34.403, -86.512

The first area, near Union Grove, found damage consistent with an EF-0 tornado. The tornado produced slight damage to the back of one home, destroyed a shed, and several trees were uprooted. The tornado damage path was approximately 1.6 miles in length, and approximately 100 feet in width. Maximum wind speeds were approximately 85 mph with this tornado.

Hail, Madison

When
April 11, 1:18 PM CST to 1:21 PM CST
Where
Madison County, 0.89 mi NW of New Market
Measured
0.88 in hail
Reported by
Emergency Manager
Coordinates
34.910, -86.440

A severe thunderstorm produced nickel size hail just west of New Market near New Market Road.

Hail, Marshall

When
April 11, 1:20 PM CST to 1:23 PM CST
Where
Marshall County, Union Grove
Measured
1.75 in hail
Reported by
Emergency Manager
Coordinates
34.400, -86.450

A severe thunderstorm produced golfball size hail in the Union Grove community.

Thunderstorm Wind, Madison

When
April 11, 1:22 PM CST to 1:25 PM CST
Where
Madison County, 0.69 mi S of Plevna
Measured
56 kt (64 mph) estimated gust
Property damage
$5,000
Reported by
Emergency Manager
Coordinates
34.960, -86.420

Severe thunderstorm winds blew down trees north of New Market near Plevna.

Tornado, Marshall

When
April 11, 1:33 PM CST to 1:35 PM CST
Where
Marshall County, 2.19 mi SSE of Grant to 2.38 mi ESE of Grant
Rating
EF0
Path length
2.13 mi
Path width
100 yd
Property damage
$10,000
Reported by
NWS Storm Survey
Coordinates
34.499, -86.260

Damage consistent with an EF-0 Tornado was found. The tornado exhibited maximum winds of 75 mph, maximum path width of 300 feet, and a path length of approximately 1.2 miles. This tornado uprooted several trees, and caused minor roof damage to several barn structures and homes.

Hail, Marshall

When
April 11, 1:40 PM CST to 1:43 PM CST
Where
Marshall County, Union Grove
Measured
1 in hail
Reported by
Trained Spotter
Coordinates
34.400, -86.450

A severe thunderstorm produced quarter size hail in the Union Grove community.

Hail, Marshall

When
April 11, 1:40 PM CST to 1:43 PM CST
Where
Marshall County, 1.33 mi ESE of Grant
Measured
0.88 in hail
Reported by
NWS Employee
Coordinates
34.520, -86.250

Off duty NWS personnel reported nickel size hail in the Grant community on Fire Tower Road.

Thunderstorm Wind, Marshall

When
April 11, 1:50 PM CST
Where
Marshall County, 1.33 mi ESE of Grant
Measured
52 kt (60 mph) estimated gust
Reported by
Emergency Manager
Coordinates
34.520, -86.250

Severe thunderstorm winds blew trees down on Campbell Road southeast of Grant.

Tornado, Cullman

When
April 11, 2:05 PM CST to 2:06 PM CST
Where
Cullman County, 1.85 mi NW of Cullman Folsom Arpt to 1.82 mi NW of Cullman Folsom Arpt
Rating
EF0
Path length
0.07 mi
Path width
40 yd
Property damage
$5,000
Reported by
NWS Storm Survey
Coordinates
34.287, -86.895

An EF-0 Tornado with maximum winds of 70 mph, maximum path width of 40 yards. This tornado briefly touched down in the Hurricane Creek Park area. Tree damage also occurred in a nearby campground.

Thunderstorm Wind, Cullman

When
April 11, 2:22 PM CST to 2:25 PM CST
Where
Cullman County, 2.39 mi WSW of Trimble
Measured
56 kt (64 mph) estimated gust
Property damage
$5,000
Reported by
Emergency Manager
Coordinates
34.090, -86.990

Severe thunderstorm winds caused damage to structures along County Road 222.

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
Tornado
A violently rotating column of air in contact with the ground and extending from a thunderstorm, filed with its path, width and Fujita or Enhanced Fujita rating from the damage survey.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Alabama in 2008Every state in 2008This day in weather historyThe tornado archive for Alabama, 2008Warnings in Alabama, April 2008

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 92364, 92365, 92366, 92357, 92367, 92352, 92353, 92358, 92350, 92351, 92368, 92369, 92359, 92354, 92370, 92371, 92360, 92356, 92361.